Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 396, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2001, 5:44 PM CDT for Webster County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2001, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 2, 2001, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Webster County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 022245
SVRJAN
MSC155-022315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SAT JUN 2 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 615 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF MATHISTON...OR ABOUT 24 MILES
WEST OF STARKVILLE...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR MATHISTON AT 555 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
LAT...LON 3368 89N06 3365 8926 3360 8931 3351 8927
3354 8908 3357 8906 3357 8901What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:20 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 2:20 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT SAT JUN 2 2001 CURRENTLY...PRE-FRONTAL TROUGH BOUNDARY THE FOCUS FOR CONVECTION OVER NORTHERN ZONES OUT AHEAD OF A SLOWING COLD FRONT LOCATED FROM THE ARK-LA-TEX...NE THROUGH KLIT AND TO N OF KMEM. CAPES ALONG/SOUTH OF THE BOUNDARY PRETTY IMPRESSIVE (3000-4000 MUCAPE) PER LAPS DATA... YET MOISTURE CONVERGENCE AND SHEAR ARE MARGINAL WITH LOW LEVEL 15- 20KT FLOW NEARLY PARALLEL TO THE BOUNDARY/FRONT. MODELS AGREE SYNOPTICALLY TODAY... YET ARE SOMEWHAT CLUELESS ON TIMING/PLACEMENT OF QPF WITH RUC40/AVN BEING THE BEST OF THE BUNCH. WILL MAKE ADJUSTMENTS WHERE NEEDED ON PATTERN RECOGNITION. BOUNDARY/WEAK FRONT SHOULD SETTLE ACROSS NORTH CWFA TONIGHT INTO EARLY SUNDAY...THEN RAPIDLY MOVE BACK NORTH AS A WARM FRONT AS DEVELOPING SYSTEM OVER THE WEST COAST MOVES INTO THE NORTHERN ROCKIES BY MONDAY WITH RISING HEIGHTS ALOFT FOR OUR AREA ALONG WITH WARMER TEMPS. SYSTEM WILL CONTINUE TO DEEPEN OVER THE HIGH PLAINS THROUGH MON NIGHT WITH WARM...MOIST SOUTHERLY FLOW EXPECTED FOR THE LOWER MS VALLEY WITH OCCASIONAL AFTERNOON SEABREEZES IN THE FAR SOUTH. FOR POPS...WILL KEEP CHANCE WORDING IN THE NORTH TONIGHT INTO EARLY SUNDAY WHERE BEST LIFT...MOISTURE CONVERGENCE AND INSTABILITY WILL EXIST. AS FOR SEVERE POTENTIAL...NOT OVERLY IMPRESSED EXCEPT BY THE MUCAPES OF (2000-4000) THAT WILL EXIST THROUGH SUNDOWN. WILL KEEP ISOLATED SEVERE MENTION THROUGH THE EVENING HOURS IN THE NORTH FOR DOWNBURST POTENTIAL AND MAYBE DIME HAIL WITH WBZ HEIGHTS >12KFT UP THAT WAY. OTHERWISE...MIDDAY SUNDAY THROUGH MIDDAY MONDAY SHOULD BE RELATIVELY QUIET AND VERY WARM IN INCREASING SOUTHERLY FLOW. LITTLE WEARY ON AVN/MRF/NOGAPS POPS IN WARM SECTOR BOTH DAYS AND WILL FOLLOW UKMET/ETA SOLUTIONS KEEPING HIGHER CHANCE POPS FARTHER SOUTH/SE WHERE DEEPENING SOUTHERLY FLOW SHOULD LEND TO A WELL- DEVELOPED SEABREEZE BOUNDARY MOVING NORTH IN THE AFTERNOONS ...ESPECIALLY MONDAY. WARMER MID LEVEL TEMPS AND LACK OF A FOCUS SHOULD KEEP NORTHERN SECTIONS MAINLY DRY LATER SUNDAY THROUGH MON NIGHT. PWAT/S GENERALLY 1.25 ON AVERAGE WITH SLIGHTLY HIGHER VALUES ALONG BOUNDARY IN NORTH. GENERALLY 0.25-0.50 BASIN AMOUNTS EXPECTED UP THAT WAY...WITH AN ISOLATED 2.00 AMOUNT POSSIBLE. AS FOR TEMPS...MORE MAY-LIKE TEMPS (WARMER) EXPECTED IN THE COMING DAYS AHEAD. MAV/FWC MAX TEMPS LOOK FAIRLY CLOSE AND SEE NO REASON TO DEVIATE MUCH...BUT LEANING WITH COOLER FWC MINS 1ST PD AND WARMER MAV THIRD PD PER TRENDS AND INCREASINGLY SOUTHERLY FLOW SUN NIGHT. .EXTENDED...AVN/MRF AND OTHER MEDIUM RANGE MODELS AGREE THAT AN UPPER LEVEL GULF OF MEX SHORTWAVE WILL RIDE NE ACROSS SOUTHERN MS/AL AHEAD OF APPROACHING PLAINS COLD FRONT. THUS CHANCE SHOWERS/STORMS LOOK GOOD TUE-WED...ESPECIALLY ERN ZONES WHERE BEST DYNAMICS LOOK TO OCCUR. FRONT MOVES THROUGH LATE WED NIGHT INTO THURSDAY FOR DRIER AND COOLER CONDITIONS LATER IN THE WORK WEEK INTO NEXT WEEKEND. PRELIM NUMBERS JAN 68/91/71/88 2--2 MEI 65/90/69/85 2--3 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jun 2, 2:00 PM CDT, 3 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT JUN 02 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY SEVERE STORMS THAT DO DEVELOP. AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING MECHANISM AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE BORDER. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHTTIME AS THE FRONTAL BOUNDARY STALLS ALONG THE HIGHWAY 82 CORRIDOR. ELSEWHERE...THUNDERSTORMS THAT DO DEVELOP WILL DIMINISH SHORTLY AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING. DUE TO LACK OF UPPER LEVEL SUPPORT OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE SURFACE...SEVERE STORMS ARE NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 23 min |
| Jun 2, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 23 min |
| Jun 2, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 32 min |
| Jun 2, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 44 min |
| Jun 2, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 16 min |
| Jun 2, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 22 min |
| Jun 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Jun 2, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Jun 2, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Jun 2, 4:57 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 48 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 28 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Jun 2, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.